Exam Review
- A client frequently takes diphenhydramine (Benadryl) to alleviate his upper respiratory symptoms associated with allergies. Which of the following mechanisms of action applies to diphenhydramine (Benadryl)?A)Stimulates salivation by increasing its receptor sites.B)Blocks the effects of histamine by competing and occupying H4 receptor sites.C)Stimulates the effects of histamine by occupying all H receptor sites.D)Blocks histamine receptors and inhibits acetylcholine by binding to H1 receptors.
- A nurse is caring for a client with an elevated serum potassium level of 6.0 mEq/L (3.5-5.0 mEq/L). Which scheduled medication should the nurse plan to administer?A)SertralineB)CaptoprilC)DigoxinD)Sodium polystyrene sulfonate
- The nurse is administering an estrogen blocker to a client diagnosed with advanced breast cancer. Which of the following side effects will the nurse caution the client regarding?A)SuicideB)Increase risk of lymphomasC)Thromboembolic eventsD)Flushing effect
- The nurse is caring for a client who has begun to take sertraline (Zoloft) for newly diagnosed depression. Which of the following conditions is associated with an overdose of this medication class?A)Tardive DyskinesiaB)Increased arousalC)Serotonin syndromeD)Hypertensive crisis
Exam Review
- A client is taking cyclobenzaprine (Flexeril) for acute muscle spasms of the back. The nurse educates the client on which possible anticholinergic side effects associated with this medication? (Select all that apply)(SATA)A)TachycardiaB)Excessive lacrimationC)Decreased urinationD)Excessive sweatingE)Dry mouth
- A client admitted to the hospital has been placed on furosemide (Lasix) for the treatment of heart failure. Which side effect should the nurse monitor for associated with furosemide (Lasix)?A)HypokalemiaB)HypertensionC)HypoglycemiaD)Hyperkalemia
- The nurse is educating student nurses on the difference between the upper and lower respiratory tract. Which medications are primarily used for upper respiratory conditions?(SATA)A)H4 AntagonistB)DecongestantsC)AntitussivesD)ExpectorantsE)Albuterol
- A diabetic client who is currently taking metformin is ordered a computerized tomography (CT) scan with contrast. The nurse understands that the client's metformin should be discontinued how many hours before receiving intravenous (IV) contrast?A)43 hoursB)1 weekC)2 hoursD)60 minutes
Exam Review
- A nurse is teaching a patient about the use of sildenafil (Viagra) for erectile dysfunction. Which statement by the patient indicates understanding of the teaching?A)This drug may cause me to have an erection one week after taking it.B)I should take this drug 1 minute before sexual activity.C)If my erection lasts longer than 6 hours, I should contact my provider.D)If I have chest pain with sildenafil, I can use my nitroglycerin as prescribed.
- The nurse is performing education to a client diagnosed with Alzheimer's disease. Which of the following contraindications for anticholinergic would the nurse include for donepezil (Aricept)?A)Intestinal ObstructionB)DementiaC)GlaucomaD)Diarrhea
- A nurse is caring for a client who overdosed on morphine and has a respiratory rate of 6/min. Which medication should the nurse plan to administer?A)ProtamineB)EpinephrineC)CaptoprilD)Naloxone
- A nurse is teaching a client who has bipolar disorder about lithium. Which of the following statements should the nurse include in the teaching?A)Weight gain should be reported to your provider as an indication of lithium toxicity.B)This medication is addictive, so you will need to discontinue it in six months.C)Your provider may prescribe a diuretic if you have trouble urinating while taking lithium.D)We will monitor your lithium levels closely while you are taking this medication.
Exam Review
- A nurse is teaching a client with a new diagnosis of asthma. Which of the following medications should the nurse instruct the client to use when experiencing an acute asthma attack?A)DextromethorphanB)BudesonideC)SalmeterolD)Albuterol
- A client presents to the healthcare setting with a diagnosis of chronic liver failure. The nurse understands this will affect which step of pharmacokinetics?A)EmpiricB)MetabolismC)AbsorptionD)Efficacy
- A client presents to the clinic with intense itching at night and is diagnosed with Pinworms. The nurse anticipates the client would be placed on which medication to treat this condition?A)Zidovudine (Retrovir)B)Lanoxin (Digoxin)C)Mebendazole (Vermox)D)Ciprofloxacin (Cipro)
- A nurse is teaching a client who has a new prescription for lithium to treat bipolar disorder. The nurse should instruct the client to ensure an adequate intake of which of the following dietary elements?A)SodiumB)Vitamin CC)Vitamin KD)Potassium
Exam Review
- A client is taking pyridostigmine for muscle weakness associated with myasthenia gravis. The nurse educates the client on which possible cholinergic side effects associated with this medication? (Select all that apply)A)TachycardiaB)Dry MouthC)Excessive SweatingD)BradycardiaE)Excessive Lacrimation
- The nurse is reviewing a client's daily medications taken at home. Which of the following medications has a risk of dependency if used daily?A)Psyllium (Metamucil)B)Polyethylene glycol (MiraLAX)C)Ondansetron (Zofran)D)Bisacodyl (Dulcolax)
- The nurse is preparing to administer digoxin (Lanoxin) to a client experiencing atrial fibrillation. Which of the following electrolyte imbalances would the nurse assess to reduce the incidence of toxicity with digoxin?A)HypocalcemiaB)HypokalemiaC)HypophosphatemiaD)Hypernatremia
- A client diagnosed with trichomoniasis is prescribed metronidazole (Flagyl). The nurse should instruct the client to avoid which contraindication associated with this medication?A)Tyramine-based foodsB)DairyC)AlcoholD)Milkshakes
Exam Review
- A nurse is assessing a client who has been taking sertraline (Zoloft) for 2 weeks. The nurse should identify which of the following findings as an indication that the medication is effective?A)The client's blood pressure is within the expected reference range.B)The client reports a recent allergy to nuts.C)The client reports an increase in mood.D)The client's legs are not swollen.
- A client diagnosed with Addison's disease is being treated with prednisone. The nurse must educate the patient about which of the following side effects of prednisone? Select all that apply.A)Increase risk for infectionB)HypotensionC)HypoglycemiaD)HypertensionE)Hyperglycemia
- A nurse is caring for a client receiving phenazopyridine (Azo) for urinary tract analgesia. Which of the following side effects is associated with phenazopyridine?A)VomitingB)DizzinessC)Orange-colored urineD)Increase in blood pressure
- The nurse is caring for a client with swelling to the distal phalanges, first big toe, and 10/10 pain. Which medication below would be administered for this client's acute gout?A)FebuxostatB)PhysostigmineC)CaptoprilD)Colchicine